Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 37, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 8, 2015, 1:38 PM PST for 9 counties in Oregon; 6 counties in Washington. It took effect at Dec 8, 2015, 2:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2015, 1:38 PM PST (21:38 UTC)
- In effect from
- Dec 8, 2015, 2:00 PM PST
- Expired
- Dec 9, 2015, 11:13 AM PST
- In force
- 21 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS76 KPDT 082138 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 138 PM PST TUE DEC 8 2015 ...VERY WINDY OVERNIGHT AND WEDNESDAY... .VERY WINDY SOUTH WINDS WILL PREVAIL OVERNIGHT DUE TO A PASSING WARM FRONT FOLLOWED BY WINDS TURNING WESTERLY WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE REGION. ORZ510-511-090700- /O.NEW.KPDT.WI.Y.0037.151208T2200Z-151209T1800Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 138 PM PST TUE DEC 8 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ508-WAZ521-090700- /O.NEW.KPDT.WI.Y.0037.151209T0300Z-151209T2200Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL... GOLDENDALE...BICKLETON 138 PM PST TUE DEC 8 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...OVERNIGHT THROUGH WEDNESDAY * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ044-507-WAZ028-029-090700- /O.NEW.KPDT.WI.Y.0037.151209T0600Z-151209T2200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 138 PM PST TUE DEC 8 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...OVERNIGHT THROUGH WEDNESDAY * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
605 WWUS76 KPDT 090613 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1013 PM PST TUE DEC 8 2015 ...VERY WINDY OVERNIGHT AND WEDNESDAY... .VERY WINDY SOUTH WINDS WILL PREVAIL OVERNIGHT DUE TO A PASSING WARM FRONT FOLLOWED BY WINDS TURNING WESTERLY WEDNESDAY AS A COLD FRONT SWEEPS THROUGH THE REGION. ORZ510-511-091800- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 1013 PM PST TUE DEC 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ508-WAZ521-091800- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL... GOLDENDALE...BICKLETON 1013 PM PST TUE DEC 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...OVERNIGHT THROUGH WEDNESDAY * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ044-507-WAZ028-029-091800- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 1013 PM PST TUE DEC 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...OVERNIGHT THROUGH WEDNESDAY * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
784 WWUS76 KPDT 091626 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 826 AM PST WED DEC 9 2015 ...VERY WINDY THROUGH THIS AFTERNOON... .VERY WINDY WESTERLY WINDS FOLLOWING THEN PASSAGE OF A COLD FRONT THIS MORNING. ORZ511-091730- /O.CAN.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/ CENTRAL OREGON- 826 AM PST WED DEC 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$ ORZ510-091800- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN 826 AM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING...TRHOUGH MIDDAY. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ508-WAZ521-092200- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL... GOLDENDALE...BICKLETON 826 AM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ044-507-WAZ028-029-092200- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 826 AM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
499 WWUS76 KPDT 091751 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 951 AM PST WED DEC 9 2015 ...VERY WINDY THROUGH THIS AFTERNOON... .VERY WINDY WESTERLY WINDS FOLLOWING THEN PASSAGE OF A COLD FRONT THIS MORNING. ORZ510-091900- /O.EXP.KPDT.WI.Y.0037.000000T0000Z-151209T1800Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN 951 AM PST WED DEC 9 2015 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ ORZ508-WAZ521-092200- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL... GOLDENDALE...BICKLETON 951 AM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THROUGH THE AFTERNOON * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ044-507-WAZ028-029-092200- /O.CON.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 951 AM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
466 WWUS76 KPDT 091913 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1113 AM PST WED DEC 9 2015 ORZ044-507-508-WAZ028-029-521-092015- /O.CAN.KPDT.WI.Y.0037.000000T0000Z-151209T2200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- 1113 AM PST WED DEC 9 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE INTO THE AFTERNOON AND DECREASE FURTHER AROUND SUNSET AND OVERNIGHT. THE THREAT OF WIDE RANGING WINDS GREATER THAN 30 MPH OR GUSTS GREATER THAN 45 MPH HAS DIMINISHED FOLLOWING THE PASSAGE OF THE COLD FRONT THIS MORNING. THUS THE WIND ADVISORY IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 1:29 PM PST, 9 minutes earlier.
Area forecast discussion, Dec 8, 1:29 PM PST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 129 PM PST TUE DEC 8 2015 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...TODAY THROUGH WEDNESDAY...A VERY ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION THROUGH WEDNESDAY. TODAY A WARM FRONT WILL BE LIFTING NORTH BRING RAIN MAINLY TO THE NORTHERN PORTION OF THE FORECAST AREA THROUGH THIS MORNING AND ALONG THE WASHINGTON CASCADES. THE WARM FRONT WILL USHER IN POSSIBLE RECORD HIGH TEMPERATURES TODAY ALONG WITH WARM WINDY SOUTH WINDS. THE WIND WILL INCREASE FURTHER OVERNIGHT IN ADVANCE OF A COLD FRONT THAT WILL SWEEP ACROSS THE AREA ON WEDNESDAY. THE FRONT WILL BRING ANOTHER SHOT OF PRECIPITATION AND SWITCH WINDS TO WESTERN BEHIND IT. EXPECTING SOME VERY WINDY CONDITIONS FOR LATE TONIGHT AND WEDNESDAY DURING THE TRANSITION. WILL LIKELY NEED TO ISSUE SOME WIND ADVISORIES WHICH WILL BE CONSIDERED AND ISSUED AS PART OF THE AFTERNOON FORECAST PACKAGE. .AVIATION...18Z TAFS UPDATE...VFR AND MVFR CONDITIONS WILL PREVAIL AT MOST TAF SITES OVER THE NEXT 24 HOURS...WITH OCCASIONAL IFR CONDITIONS UNDER HEAVIER PRECIPITATION. SHOWERS ARE MOVING ACROSS THE FORECAST AREA AND THIS WILL IMPACT CIGS/VIS OVER THE NEXT SEVERAL HOURS. KRDM AND KBDN LOOK TO BE LESS FAVORABLE FOR PRECIPITATION...BUT STILL VCSH ALONG OTHER TAF SITES. SOUTH TO SOUTHWEST WINDS HAVE INCREASED...WITH WIND SPEEDS REACHING 15 TO 25KT RANGE GUSTING UP TO 35KTS AT TIMES...WITH KBDN GUSTING AROUND 50KTS AT TIMES. THE ONLY EXCEPTION TO THIS WILL BE AT KDLS WHERE WESTERLY WINDS SHOULD REMAIN AOB 12KTS...WITH OCCASIONAL GUSTS LESS THAN 20KTS THROUGH THE PERIOD. WEBER && .PREV DISCUSSION... /ISSUED 345 AM PST TUE DEC 8 2015/ SHORT TERM...TODAY THROUGH THURSDAY...A WEATHER SYSTEM IS DEPARTING THE CWA...BUT THE NEXT ONE IS QUICK TO FOLLOW BEHIND THIS ONE. A WARM FRONT WILL MOVE UP AND OVER THE CWA EARLY THIS MORNING BRINGING MORE RAIN AND WIND. EXPECT RAIN TO BEGIN AROUND 12Z AND CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF IN THE AFTERNOON IN THE LOWER ELEVATIONS. THE MOUNTAINS WILL CONTINUE TO GET UPSLOPE SHOWERS THROUGH THE DAY. THERE ARE SOME MODEL DISAGREEMENTS ON THE WINDS EXPECTED WITH THIS SYSTEM SO FOR NOW WILL NOT ISSUE ANY WIND HIGHLIGHTS DUE TO A LACK OF CONFIDENCE IN THE FORECAST. BUT REST ASSURED IT WILL BE BREEZY TO WINDY IN MANY AREAS OF THE CWA TODAY. VERY MUCH WARMER THAN NORMAL TEMPERATURES ARE EXPECTED TODAY WITH MAXIMUM READINGS IN THE MID 60S IN THE LOWER ELEVATIONS AND 40S AND 50S IN THE MOUNTAINS. SNOW LEVELS WILL RISE TO AROUND 7500-8500 FEET. THIS SYSTEM WILL EXIT THE REGION LATER TODAY AND BE FOLLOWED QUICKLY BY A STRONGER SYSTEM FOR WEDNESDAY WITH MORE RAIN AND WIND. IT WILL BE COOLER WITH SNOW LEVELS LOWERING TO AROUND 4500 TO 5500 FEET SO THE MOUNTAIN WILL SEE SOME SNOW ON WEDNESDAY. ALSO MORE WIND IS EXPECTED ON WEDNESDAY. THEN ANOTHER WEATHER SYSTEM AND WARM FRONT WILL BRING YET EVEN MORE RAIN FOR THURSDAY WITH LOWER SNOW LEVELS ALLOWING SOME SNOW IN THE MOUNTAINS FOR THURSDAY. SNOW LEVELS WILL BE FROM 3000-4000 FT MSL. MAY NEED SNOW HIGHLIGHTS ON THURSDAY DUE TO THE ABUNDANT MOISTURE WITH THIS NEXT SYSTEM. THERE IS SOME RISES ON AREA RIVERS AND STREAMS BUT NONE OF THEM IS EXPECTED TO RISE TO FLOOD STAGE. WITH THE LOWERING SNOW LEVELS THIS WILL HELP END THE SNOW MELT RUNOFF FROM THE HIGHER MOUNTAINS. THE LOWER RIDGES WILL HAVE LITTLE SNOW TO MELT TODAY THROUGH THURSDAY UNTIL NEW SNOW FALLS OVER THE LOWER MOUNTAINS. 88 LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A SERIES OF PACIFIC FRONTAL SYSTEMS WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH THE EXTENDED PERIOD. BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED AS SURFACE GRADIENTS WILL BE TIGHT AND STRONG WINDS ALOFT WILL MIX TO THE SURFACE AS EACH SYSTEM MOVES THROUGH THE AREA. CONFIDENCE IN THE OVERALL PATTERN IS HIGH...BUT CONFIDENCE IN TIMING AND STRENGTH OF INDIVIDUAL SYSTEMS IS LOW. THURSDAY NIGHT AND FRIDAY A STRONG VERTICALLY STACKED LOW NORTHWEST OF VANCOUVER ISLAND WILL MOVE INTO WESTERN WASHINGTON AND OPEN INTO A WAVE FRIDAY AS IT PASSES OVER EASTERN WASHINGTON AND OREGON. THIS WILL BRING SOME SHOWERS AND WINDS. SNOW LEVELS WILL DROP TO 2500- 3000 FEET FRIDAY AS THE WAVE MOVES THROUGH. FRIDAY THROUGH MONDAY THE MODELS START TO SHOW SIGNIFICANT DIFFERENCES IN TIMING...BUT A PROGRESSIVE PATTERN WITH A FRONT EVERY 18-24 HOURS WILL PERSIST. ANOTHER FRONT WILL MOVE THROUGH SATURDAY (MORNING GFS OR EVENING ECMWF) FOLLOWED BY ANOTHER ONE SUNDAY AND MONDAY. THERE MAY BE SOME DRYING OUT MONDAY WITH NORTHERLY FLOW...BUT THERE STILL IS ENOUGH LIFT EMBEDDED IN THE FLOW FOR SHOWERS. COONFIELD && .PRELIMINARY POINT TEMPS/POPS... PDT 64 52 55 38 / 90 10 60 70 ALW 67 56 58 40 / 100 20 60 60 PSC 61 53 56 37 / 70 20 60 60 YKM 59 48 53 32 / 70 40 60 70 HRI 62 54 55 37 / 70 10 60 70 ELN 51 44 46 31 / 70 50 60 60 RDM 62 51 52 34 / 20 30 60 80 LGD 55 49 51 33 / 90 20 60 60 GCD 57 46 49 34 / 60 10 60 70 DLS 61 52 55 37 / 70 60 80 80 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/89/89
In the hours before
Local storm report, Dec 8, 12:40 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1240 PM PST TUE DEC 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND DMG SISTERS 44.29N 121.55W
12/07/2015 DESCHUTES OR BROADCAST MEDIA
FIRST RESPONDERS, REPORTED TO A HOUSE THAT A TREE FELL
ON. THERE WERE PEOPLE INSIDE, BUT NO ONE WAS INJURED.
0815 PM NON-TSTM WND DMG S BEND 44.07N 121.31W
12/07/2015 DESCHUTES OR BROADCAST MEDIA
A TREE FELL IN THE DESCHUTES RIVER WOODS SOUTH OF BEND,
KNOCKING OUT POWER FOR 150 HOUSEHOLDS. ANOTHER 250
HOUSEHOLDS WENT WITHOUT POWER ALLOWING THE POWER COMPANY
TO MAKE REPAIRS. THE POWER WAS RESTORED TO ALL 400
HOUSEHOLDS BY 1130 PM
&&
RQBNearby
Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.